Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

May 8, 2012Leflore County, Mississippi

NWS Jackson, MS issued this special weather statement at May 8, 2012, 4:13 PM CDT for Leflore County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2012, 4:13 PM CDT (21:13 UTC)
Expired
May 8, 2012, 4:45 PM CDT
In force
32 min
Issued by
NWS Jackson, MS

County Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS84 KJAN 082113
SPSJAN
MSZ019-025-082145-
SUNFLOWER MS-LEFLORE MS-
413 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT TUE MAY 8 2012

...STRONG THUNDERSTORM LOCATED JUST SOUTH OF SUNFLOWER...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL 
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF SUNFLOWER AT 
413 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO 
POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3362 9027 3340 9027 3342 9061 3360 9061
TIME...MOT...LOC 2113Z 270DEG 10KT 3351 9050

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 8, 4:00 PM CDT, 13 minutes earlier.

Area forecast discussion, May 8, 4:00 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT TUE MAY 8 2012

.DISCUSSION...ENHANCED FRONTAL CONVERGENCE IN THE LOWER LEVELS OF
THE ATMOSPHERE IS PROVIDING A KICK TO THUNDERSTORM DEVELOPMENT IN MS
NORTH OF I-20 AT PRESENT. OVERALL INSTABILITY IS LESS THAN WAS THE
CASE YESTERDAY...BUT THIS MENTIONED CONVERGENCE (ALONG WITH BETTER
UPPER LEVEL SUPPORT) HAS REALLY BOOSTED CONVECTIVE POTENTIAL ABOVE
WHAT WE WERE PREVIOUSLY ANTICIPATING. IN ADDITION...RADICALLY
DIFFERENT FLOW VECTORS AT VARIOUS HEIGHTS IS MAKING FOR RATHER
RANDOM STORM MOVEMENTS CURRENTLY...WITH THE MEAN RESULT BEING SOME
STORMS ARE HARDLY MOVING AT ALL AND THUS DROPPING TREMENDOUS RAIN
AMOUNTS IN ISOLATED SPOTS. CONSENSUS OF LOCAL AND NATIONAL (NCEP)
HIRES MODEL RUNS SEEM TO BE HANDLING THE SITUATION NOT TOO BADLY
(RIGHT NOW) AND WITH FRONTAL CONVERGENCE EXPECTED TO BUILD INTO THE
HEART OF THE ARKLAMISS BY EARLY THIS EVENING WE ANTICIPATE
CONVECTION TO HEAD THAT WAY TOO. THERE IS A DECENT CHANCE BY LATE
THIS AFTERNOON/EARLY THIS EVENING THAT STORMS WILL LOOSELY DEVELOP
INTO A CLUSTER OR TWO AND AT THAT POINT DAMAGING WIND POTENTIAL MAY
GO UP A BIT (EVEN THOUGH EVEN ISOLATED STORMS BEFORE THEN WILL
PRODUCE AT LEAST SOME GUSTY WINDS ALONG WITH MAYBE A BIT OF HAIL).
CONSENSUS OF HIRES MODELS SUGGESTS THAT SHOWERS AND THUNDERSTORMS
NOW THROUGH THIS EVENING WILL BE QUITE NUMEROUS OVER THE BULK OF THE
AREA (WHICH WILL LARGELY WORK TO ALLEVIATE MUCH OF THE POOLED
INSTABILITY). OTHER LORES GLOBAL MODELS POINT TO AT LEAST SOME
POTENTIAL FOR A THUNDERSTORM COMPLEX MOVING ACROSS AT LEAST MS
PORTIONS OF THE REGION LATE TONIGHT AND EARLY TOMORROW WITH THE
BRUNT OF UPPER TROUGH INFLUX. FOR RIGHT NOW WE THINK SUCH
DEVELOPMENT FOR OUR REGION IS OVERDONE CONSIDERING WHAT IS
ANTICIPATED THROUGH THIS EVENING. HOWEVER...I WILL NOT ADD THAT
GIVEN THE COMPLEXITY OF THE SITUATION IT IS NOT IMPOSSIBLE THE
LATTER MODELS ARE CORRECT.

SO...FOR NOW...WE EXPECT A LOT OF SHOWERS AND STORMS (WITH SOME
STORMS BEING VIGOROUS) THROUGH MID TO LATE EVENING. THEREAFTER THERE
WILL STILL BE CHANCES (ALTHOUGH MUCH LESSER OVERALL CHANCES) FOR
SHOWERS AND STORMS GOING THROUGH TOMORROW AS THE BROAD FRONTAL ZONE
TAKES ITS TIME CLEARING THE AREA TO THE SOUTH. THE HWO WILL NEED TO
BE "BEEFED" UP A BIT FROM EARLIER WORDING...BUT FOCUSED WINDOW FOR
HAZARDOUS WEATHER POTENTIAL WILL REMAIN NOW THROUGH LATE EVENING.
SUBSEQUENT SHIFTS WILL BE MONITORING THE MESOSCALE SITUATION CLOSELY
AND WILL BE QUICK TO UPDATE THE FORECAST IF NEEDED IN THAT REGARD.

BY TOMORROW NIGHT EXPECT CLEARING SKIES WITH NORTHERLY BREEZES AND
COOLER TEMPS. THIS STRETCH OF COOLER AND GENERALLY CLEAR CONDITIONS
WILL PERSIST THROUGH THE DAY FRIDAY. THEREAFTER CONFIDENCE IS
INCREASING A SOUTHERN STREAM DISTURBANCE COMING DOWN THE PIKE AND
INTERACTING WITH THE BAROCLINIC ZONE TO OUR SOUTH WILL SPELL RAIN
FOR AT LEAST A PORTION OF THE WEEKEND. ALTHOUGH FOCUS FOR THIS
PACKAGE WAS ON SHORT TERM WEATHER IMPACTS THERE WAS STILL LITTLE
CHOICE BUT TO PUSH POPS UPWARD FOR FRIDAY NIGHT THROUGH SATURDAY
NIGHT PERIOD GIVEN 12Z MODEL INFO COMING IN. THE TREND IN SOLUTIONS
IS STARTING TO ARGUE THAT HEAVY RAIN TOTALS WILL NOT BE OUT OF THE
QUESTION (AT LEAST SOUTH OF I-20) FOR SATURDAY.

ALTHOUGH LONG TERM FORECAST WAS AMENDED A LITTLE...PREVIOUS LONG
TERM DISCUSSION IS STILL QUITE VALID IN THINKING AND IS POSTED
BELOW. /BB/

&&

.PREV DISCUSSION... /ISSUED 427 AM CDT TUE MAY 8 2012/

LONG TERM...

WEDNESDAY NIGHT THROUGH NEXT TUESDAY

RAIN AND CLOUDS WILL CLEAR ALL AREAS WED NIGHT WITH FROPA. DRIER AND
CLEAR CONDITIONS EXPECTED THU-FRI WITH A RETURN OF A WETTER PERIOD
OVER THE WEEKEND AND INTO NEXT WORK WEEK.

BY WED NGT...A COLD FRONT WILL HAVE JUST CLEARED THE ENTIRE REGION
TO THE SOUTH...USHERING DRIER AND CLEARER CONDITIONS. HIGHS THU-FRI
WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH LOW TEMPS ~10 F BELOW
NORMAL AS SFC HIGH PRESSURE SETTLES OVER OHIO RIVER VALLEY.

MID TO HIGH-LVL CLOUDS WILL RETURN BY FRIDAY AFTN AHEAD OF A SLOWLY
MOVING H5 CLOSED SRN STREAM TROUGH MOVING ACROSS BIG BEND OF TX.
SMALLER S/WVS WILL EJECT OUT AHEAD OF THE MAIN VORT MAX SATURDAY
MORNING THAT COULD LEAD TO SOME LIGHT SHOWERS AS LOW-LVLS SLOWLY
RECOVER WITH MORE MOISTURE. THE AFOREMENTIONED FRONT FROM WED ONLY
LOOKS TO PUSH GREATER PWAT AIRMASS TO JUST OFF THE COAST THROUGH
LATE WEEK. BY SAT AFTN...BOTH EC/GFS DEPICT AN INVERTED SFC PRESSURE
TROUGH ACROSS THE WRN GOM. THIS FEATURE AND ITS INTERACTION WITH THE
GREATER PWAT RESERVOIR WILL HOLD THE KEY TO HOW MUCH RAIN COULD
OCCUR OVER THE ARKLAMISS THROUGH THE WEEKEND/ERLY NEXT WEEK.

THE EC HAS THE INVERTED TROUGH AXIS POSITIONED FARTHER NORTH
/ALLOWING FOR GREATER SE MOISTURE FETCH/ ALONG TX/LA COAST LEADING
TO GREATER PWATS TO INFILTRATE NWD. THE OPS GFS HAS INVERTED
PRESSURE TROUGH FARTHER SOUTH...RESULTING IN REDUCED MOISTURE
TRANSPORT WITH EASTERLY FLOW AND KEEPING HIGHER PWATS ACROSS NRN
GOM. IN FACT...OPS GFS ACTUALLY ROTATES EVEN DRIER LOW-LVL AIR
AROUND SFC HIGH FROM THE EAST THAT APPEARS TO LIMIT QPF FIELDS
SAT-SUN. ON THE OTHER HAND...EC HAS MUCH GREATER QPF AMOUNTS GIVEN
GREATER MOISTURE PRESENT OVER REGION. HAVE GONE WITH A GENERAL BLEND
OF GFS/GENS MEAN THAT TILTS TOWARD THE EC SOLUTION FOR SAT-TUES.
THAT STATED...SAT-TUES LOOKS TO BE UNSETTLED WITH TSTORMS/SHOWERS
POSSIBLE EACH DAY/NGT RESPECTIVELY WITH DEEPER LAYER ASCENT AND WEAK
ISENTROPIC UPGLIDE PRESENT. THE QUESTION OF WHERE THE INVERTED SFC
PRESSURE TROUGH SETS UP WILL BE KEY TO RAINFALL COVERAGE AND OVERALL
AMOUNTS. BY ERLY NEXT WEEK...A DEEPER NRN STREAM TROUGH LOOKS PHASE
IN ACROSS THE LOWER MS VALLEY FURTHER CONTINUING THE UNSETTLED
PATTERN AS ANOTHER FRONT ATTEMPTS TO PUSH THROUGH.

FOR FORECAST ELEMENTS...REDUCED POPS FRIDAY AND EARLY SAT AND
GENERALLY FOLLOWED MEXMOS SAT-SUN. POPS WERE BUMPED UP MON/TUES TO
ACCOUNT FOR SLOWER EC SOLUTION. HIGH TEMPS WERE REDUCED A TOUCH
THU-FRI AND GENERALLY FOLLOWED ENS MEAN THEREAFTER WITH SLIGHT GFS
BIAS. /ALLEN/

&&

.AVIATION...THE MAIN CONCERN WILL BE THE CONVECTIVE POTENTIAL WITH
TSTMS POSSIBLE AT ALL TAF SITES THIS AFTN. VFR CONDITIONS WILL
PREVAIL OUTSIDE OF TSTM ACTIVITY WHICH SHOULD WANE AS WE GO THROUGH
THE OVERNIGHT...AND THEN REDEVELOP BY EARLY WEDNESDAY MORNING BEFORE
ENDING ALTOGETHER BY WEDNESDAY EVENING. THERE MAY BE SOME PATCHY FOG
OUTSIDE OF RAIN AREAS PRIOR TO FRONTAL PASSAGE FOR EARLY WEDNESDAY
MAINLY SOUTH OF INTERSTATE 20./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  78  53  81 /  76  31   1   0
MERIDIAN      62  77  50  81 /  85  47   5   0
VICKSBURG     62  79  53  81 /  71  22   1   0
HATTIESBURG   66  82  54  83 /  63  40   9   0
NATCHEZ       63  79  56  81 /  63  27   3   0
GREENVILLE    60  79  54  80 /  63  15   0   0
GREENWOOD     60  78  52  80 /  72  21   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/17/ALLEN
Hazardous weather outlook, May 8, 2:39 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT TUE MAY 8 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
239 PM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP LATE THIS
AFTERNOON THROUGH THIS EVENING ACROSS THE REGION AS A COLD FRONT
ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY
CONCERNS WITH THESE STORMS WILL BE FOR DIME TO PENNY SIZE HAIL AND
WIND GUSTS OF 50 TO 60 MPH. IN ADDITION...SOME STORMS WILL MOVE VERY
SLOWLY AND COULD PRODUCE TORRENTIAL RAINFALL RATES AND ASSOCIATED
MINOR PONDING OF WATER ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, May 8, 2:34 PM CDT, 1 hour 39 minutes before
MSZ037-081950-
ATTALA MS-
234 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT TUE MAY 8 2012

...STRONG THUNDERSTORM NEARLY STATIONARY BETWEEN SALLIS AND
NEWPORT...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF NEWPORT AT 234 PM
CDT. THIS STORM WAS NEARLY STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ATTALA COUNTY SHOULD CONTINUE TO MONITOR THIS
STORM CLOSELY.

LAT...LON 3299 8954 3293 8965 3293 8973 3289 8974
      3289 8981 3296 8989 3300 8988 3304 8983
      3305 8984 3316 8972
TIME...MOT...LOC 1918Z 228DEG 4KT 3298 8976

BK
Special weather statement, May 8, 2:50 PM CDT, 1 hour 23 minutes before
MSZ025-026-082020-
LEFLORE MS-GRENADA MS-
250 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT TUE MAY 8 2012

...STRONG STORM LOCATED JUST NORTH OF MONEY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF MONEY AT 250 PM
CDT...MOVING EAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN GRENADA AND EAST CENTRAL LEFLORE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3367 9001 3368 9012 3365 9010 3360 9011
      3360 9029 3370 9031 3370 9027 3374 9023
      3373 9021 3373 9014 3378 9014 3382 9006
      3382 9003
TIME...MOT...LOC 1950Z 262DEG 5KT 3370 9020

BK
Special weather statement, May 8, 2:56 PM CDT, 1 hour 17 minutes before
MSZ032-037-082025-
ATTALA MS-CHOCTAW MS-
256 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT TUE MAY 8 2012

...STRONG THUNDERSTORM LOCATED JUST SOUTHWEST OF MCCOOL...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MCCOOL
AT 255 PM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL CHOCTAW AND NORTHEASTERN ATTALA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3319 8921 3311 8921 3311 8931 3308 8932
      3306 8947 3324 8952 3332 8923 3320 8920
TIME...MOT...LOC 1955Z 257DEG 6KT 3317 8939

BK
Special weather statement, May 8, 3:08 PM CDT, 1 hour 5 minutes before
MSZ029-032-082040-
WEBSTER MS-CHOCTAW MS-
308 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT TUE MAY 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF EUPORA AT
308 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN CHOCTAW AND SOUTHWESTERN WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3339 8914 3334 8945 3337 8946 3343 8946
      3344 8945 3343 8942 3346 8940 3346 8949
      3351 8950 3361 8922
TIME...MOT...LOC 2008Z 253DEG 7KT 3345 8938

BK
Local storm report, May 8, 4:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT TUE MAY 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      1 S SALLIS              33.01N 89.76W
05/08/2012                   ATTALA             MS   TRAINED SPOTTER

            WATER WAS COVERING PORTIONS OF HIGHWAY 429 SOUTH OF
            SALLIS IN A COUPLE DIFFERENT AREAS.

&&

BK
Special weather statement, May 8, 4:13 PM CDT, 0 minutes before
MSZ019-025-082145-
SUNFLOWER MS-LEFLORE MS-
413 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT TUE MAY 8 2012

...STRONG THUNDERSTORM LOCATED JUST SOUTH OF SUNFLOWER...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF SUNFLOWER AT
413 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3362 9027 3340 9027 3342 9061 3360 9061
TIME...MOT...LOC 2113Z 270DEG 10KT 3351 9050

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:54 PM CDTSpecial Weather StatementJANWashington31 min
May 8, 6:07 AM CDTDense Fog AdvisoryJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more3 hr
May 8, 2:18 PM CDTSpecial Weather StatementJANAttala32 min
May 8, 2:34 PM CDTSpecial Weather StatementJANAttala16 min
May 8, 2:43 PM CDTFlash Flood WarningJANAttala2 hr
May 8, 2:50 PM CDTSpecial Weather StatementJANLeflore30 min
May 8, 2:56 PM CDTSpecial Weather StatementJANChoctaw29 min
May 8, 3:04 PM CDTSevere Thunderstorm WarningJANAttala41 min
May 8, 3:08 PM CDTSpecial Weather StatementJANWebster32 min
May 8, 3:18 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore42 min
May 8, 3:22 PM CDTFlash Flood WarningJANWashington91 min
May 8, 3:41 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery49 min
May 8, 5:04 PM CDTSpecial Weather StatementJANFranklin31 min
May 8, 5:30 PM CDTSevere Thunderstorm WarningJANKemper26 min
May 8, 5:55 PM CDTSpecial Weather StatementJANClaiborne30 min
May 8, 6:38 PM CDTSpecial Weather StatementJANMadison32 min
May 8, 5:20 PM CDTSpecial Weather StatementJANFranklin30 min
May 7, 11:55 PM CDTSpecial Weather StatementJANChicot30 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.